Posted by: yoga librarian | September 20, 2010

Osteoporosis risks you may not think about

Risks: Loss of Bone Mass Linked to Contraceptive

A January 2010 New York Times article by Roni Caryn Rabin reports that loss of bone mass may be linked to a popular injected contraceptive.

“Almost half of all women who use a popular injected contraceptive [depot medroxyprogesterone acetate] lose a significant amount of bone mass within two years, and researchers now say the greatest risk is to smokers, women who don’t consume enough calcium and those who have never gone through a pregnancy.”

The study appeared in the January issue of Obstetrics & Gynecology.

A version of this article appeared in print on January 12, 2010, on page D6 of the New York edition.
Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Categories

%d bloggers like this: